Jump to content

joe101

Members
  • Content Count

    304
  • Joined

  • Last visited

Everything posted by joe101

  1. Thanks Pondle. I'm not planning a family any time so for now I think I'll stick with Fin can I ask - in your opinion, do you think it's possible that taking Finasteride can cause lethargy/fatigue/low energy?
  2. I've been on Fin for 6 years. I have low ejaculate volume/watery semen too - I've just considered it as the price to pay for keeping my hair. I have no idea about my sperm quality/motility, so that's a little worrying. I don't think I've experienced libido issues or erectile dysfunction, but it's hard to tell because psychology plays a large part in libido and ED. Also I have other mental health problems/depression which can impact libido. Some claim that Finasteride will make you totally impotent but fortunately that hasn't happened to me.
  3. I'm a moderator at Hairlosstalk so I heard the sad news a while ago. Bryan was a real fount of knowledge and his posts are all in the archives for future generations to read. good to see you back Pondle - I was wondering what happened to you. I remember you saying you had been forced to quit Finasteride. Glad to hear things are going well for you and congratulations on the kids
  4. that's a real shame Pondle - you're sure the side effects were from the Fin? What did your doctor say? how has your hair held up since stopping?
  5. taking any more than 1.5mg per day is pointless. Don't give up hope - I've heard of people who have successfully maintained on Finasteride for 15+ years. As for Dutasteride - I think the jury's still out. It's almost certainly more effective than Fin, but may have a greater risk of unwanted side effects. It isn't approved for use as a MPB treatment, although that may well be down more to financial reasons than any inherent 'danger' with the drug. Developing a new drug is a very expensive business and the pharma corps need to make sure they make profit. You could try to discuss your options with a doctor, although doctors with expertise on MPB and MPB treatments seem to be thin on the ground sadly. Did you experience any side effects with Fin? If not, you might be OK with Dutasteride. I'm not sure where you can buy it from though.
  6. It's a theory, but from what I understand from my reading, there's no evidence that Finasteride could be passed through semen in enough quantities to potentially damage an unborn baby. So it's probably just a precaution But if you have concerns and are planning to conceive a child then you could stop taking Fin for a few weeks. I think it only takes a couple of weeks for the drug to completely leave your system
  7. All I know is my GP wrote me a private (not NHS) prescription for Finasteride 5mg (not Propecia). When I took it to the pharmacy it was only £5 for two whole boxes - that's about 9 months worth! I guess generic Fin is just a cheap med. Only problem is that I've heard some GPs are reluctant to prescribe the generic even though it's exactly the same as Propecia, as long as you tell the Dr you will cut each pill up and that you've used Fin before he/she should hopefully be reasonable enough to prescribe you the generic. Also say that cost is an issue for you. I even showed my GP an old letter I had from Dr. Ashcroft to show him that I had already been taking Fin for a while, and he had no problem prescribing the generic 5mg. worth a try
  8. I've looked through my contact list and found an alternative email for Dr. Ashcroft: john.ashcroft@nhs.net I remember phoning him up years ago but can't find that number. Wobbly, you do know you may well be able to get a 9 month supply of generic Finasteride for only £5 through a private prescription from your GP? I did, so it's worth trying
  9. been hearing about these increasingly. Men who claim they have permanent side effects (mostly permanent impotence) are now drawing up lawsuits here and in the USA. And many lawyers are only too keen to jump on the bandwagon. Is this an overreaction, or have the dangers of Finasteride been understated? and do these men really have permanent sides, or only think they do? After all, libido/erectile issues are as much psychological as physical. It has got me a little worried though, as I've been on Fin for 5 years now - I hope I'm not doing myself permanent damage
  10. great post Spex! 'for it to be apparent that you are balding you would have to lose 50% of your hair' I would dispute that fact!
  11. Proxiphen is a Dr. Proctor product which contains Minoxidil and other things. Dr. Proctor is quite controversial at the moment as is the subject of an expose at another hair loss forum don't know what Cappilogain is
  12. from 0.5mg upwards roughly the same amount of DHT is supressed - that's why the graph goes flat. So if you're looking to try and lessen side effects you'd have to take a pretty small amount to make any difference (maybe 0.2mg). But at the same time, a dosage that small may not suppress enough DHT to stop balding - so you might as well not take anything at all. In other words you can't have it both ways. The right dose also probably depends from person to person - everybody responds differently. Taking less then 0.5mg per day seems pointless to me. I've been experiencing pain when ejaculating which I think might be cause by Fin, so it's why I considered lowering the dose. 0.5 alternating with 1mg the next day sounds like a good compromise to me. Unfortunately I use 5mg pills, so cutting them like that is near impossible.
  13. I've been thinking about the question of Finasteride amount and lessening side effects. Dosage may have an effect on hairloss but not necessarily on reducing/increasing side effects. Whether you take 0.5, 1, 2, or 5mg doses, the amount of DHT suppressed is more-or-less the same. And it's the DHT suppression (presumably) that causes the unwanted side effects, not the drug itself. Therefore reducing the amount you take may not lessen side effects, but may cause you to lose more hair.
  14. I've used this one which was quite good http://www.boots.com/en/LOreal-Elvive-For-Men-Regenium-XY-Thickening-Shampoo-250ml_864008/?CAWELAID=334513648
  15. the studies showed that 0.5mg per day were almost as effective as 1mg per day. Also it takes several days for DHT levels to return to normal, so in theory I guess you could try 0.5mg Every Other Day - high enough to still hopefully halt MPB, but lessen sides
  16. you took Fin for 8 years - why did you stop?
  17. that board spreads irrational misinformation about Propecia without any evidence to back it up. It's widely known around these parts.
  18. regarding dosage, 1mg per day was decided as the optimum dose by Merck, although the studies showed that 0.5 per day was almost, but not quite, as effective. It also takes a few days fro DHT levels to return to normal, so yes every day probably isn't necessary. results will vary from person to person. I'm thinking 1mg per day is perhaps slightly too much, so I now skip two days per week, in order to hopefully lessen side effects. if I used 1mg pills I might think about halving them, but I use the 5mg and it's hard enough to just cut them into fifths accurately, let alone any more!
  19. i would advise not researching anything on that board. It's full of innacurate stories and hysteria
  20. here's a tactic that someone from another board did to get his prescription for generic Fin: .
  21. just a thought - I'm not sure if Dr. Ashcroft would be willing to do this - but maybe you could ask him to write you a prescription and send you that. Then you could take it down to your local pharmacy and get the Fin from there
  22. you're only taking 0.6mg per day ( how do you get it so accurate?) why not try 1mg per day which is the recommended dose? If you take less than the recommended then it's quite possible the DHT isn't being suppressed adequately I don't see any point in moving to dutasteride when you're barely taking enough Finasteride
  23. I got my generic Fin from Boots - how could it possibly not be legit?
  24. out of interest, why would you buy the Proscar when the generic is exactly the same but £40 less?
  25. Dr. Ashcroft is completely trustworthy - the pills will show up. You obviously drew the short straw with your GP - think about finding a different doctor next time. I can't believe he said he could risk his career by prescribing you the generic!.... you can email me at wintermute.night@hotmail.com
×
×
  • Create New...